• Previous Article
    An inexact alternating direction method of multipliers for a kind of nonlinear complementarity problems
  • NACO Home
  • This Issue
  • Next Article
    Comparison between Taylor and perturbed method for Volterra integral equation of the first kind
doi: 10.3934/naco.2021006

Convergence of interval AOR method for linear interval equations

Department of Mathematics, National Institute of Technology Meghalaya, Shillong, India-793003

* Corresponding author: Manideepa Saha

Received  June 2020 Revised  January 2021 Published  February 2021

A real interval vector/matrix is an array whose entries are real intervals. In this paper, we consider the real linear interval equations $ \bf{Ax} = \bf{b} $ with $ {{\bf{A}} }$, $ \bf{b} $ respectively, denote an interval matrix and an interval vector. The aim of the paper is to study the numerical solution of the linear interval equations for various classes of coefficient interval matrices. In particular, we study the convergence of interval AOR method when the coefficient interval matrix is either interval strictly diagonally dominant matrices, interval $ L $-matrices, interval $ M $-matrices, or interval $ H $-matrices.

Citation: Jahnabi Chakravarty, Ashiho Athikho, Manideepa Saha. Convergence of interval AOR method for linear interval equations. Numerical Algebra, Control & Optimization, doi: 10.3934/naco.2021006
References:
[1]

M. Allahdadi and H. M. Nehi, The optimal solution set of the interval linear programming problems, Optimization Letters, 7 (2013), 1893-1911.  doi: 10.1007/s11590-012-0530-4.  Google Scholar

[2]

A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Science, SIAM, Philadelphia 1979. doi: 10.1137/1.9781611971262.  Google Scholar

[3]

L. Cvetković and H. Dragoslav, The AOR method for solving linear interval equations, Computing, 41 (1989), 359-364.  doi: 10.1007/BF02241224.  Google Scholar

[4]

M. T. Darvishi and P. Hessari, On convergence of the generalized AOR method for linear systems with diagonally dominant coefficient matrices, Applied Mathematics and Computation, 176 (2006), 128-133.  doi: 10.1016/j.amc.2005.09.051.  Google Scholar

[5]

M. Fiedler, J. Nedoma, J. Ramík, J. Rohn and K. Zimmermann, Linear Optimization Problems with Inexact Data, Springer, New York, 2006.  Google Scholar

[6]

A. Hadjidimos, Accelerated overrelaxation method, Mathematics of Computation, 32 (1978), 149-157.  doi: 10.2307/2006264.  Google Scholar

[7]

A. Hadjidimos, Successive overrelaxation (SOR) and related methods, Journal of Computational and Applied Mathematics, 123 (2000), 177-199.  doi: 10.1016/S0377-0427(00)00403-9.  Google Scholar

[8]

M. Hladík, Interval linear programming: A survey, Linear Programming: New Frontiers in Theory and Applications, Nova Science Publishers, New York, (2012), 85–120. Google Scholar

[9]

M. Hladík, New operator and method for solving real interval preconditioned interval linear equations, SIAM J. Numer. Anal., 52(1) (2014), 194-206.  doi: 10.1137/130914358.  Google Scholar

[10]

M. Hladík and J. Horáček, Interval linear programming techniques in constraint programming and global optimization, Constraint Programming and Decision Making, 539 (2014), 44-59.   Google Scholar

[11]

M. Hladík and I. Skalna, Relation between various methods for solving linear interval and parametric equations, Linear Alg. Appl., 574 (2019), 1-21.  doi: 10.1016/j.laa.2019.03.019.  Google Scholar

[12] R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, 1990.   Google Scholar
[13] R. A. Horn and C. R. Johnson, Topics in Matrix Analysis, Cambridge University Press, 1994.   Google Scholar
[14]

L. Jaulin, M. Kieffer, O. Didrit and É. Walter, Applied Interval Analysis, Springer, London, 2001. doi: 10.1007/978-1-4471-0249-6.  Google Scholar

[15]

R. Kearfott and V. Kreinovich, Applications of Interval computations, Kluwer, Dordrecht, 1996. doi: 10.1007/978-1-4613-3440-8_1.  Google Scholar

[16]

W. Li and W. W. Sun, Modified Gauss-Seidel type methods and Jacobi type methods for Z-matrices, Linear Algebra and its Applications, 317 (2000), 227-240.  doi: 10.1016/S0024-3795(00)00140-3.  Google Scholar

[17]

G. Mayer, Interval Analysis, and Automatic Result Verification, Walter de Gruyter GmbH & Co KG, Vol(65), 2017. doi: 10.1515/9783110499469.  Google Scholar

[18]

R. E. Moore, Methods and Applications of Interval Analysis, SIAM, Philadelphia, PA, 1979.  Google Scholar

[19]

A. Neumaier, New techniques for the analysis of linear interval equations, Linear Algebra and its Applications, 58 (1984), 273-325.  doi: 10.1016/0024-3795(84)90217-9.  Google Scholar

[20] A. Neumaier, Interval Methods For Systems of Equations, Cambridge University Press, 37, 1990.   Google Scholar
[21]

L. Qingrong and and J. Zhiying, The SOR method for solving linear interval equations, Freiburger Intervall-Berichte, 87 (1987), 1-7.   Google Scholar

[22]

J. Rohn, Forty necessary and sufficient conditions for regularity of interval matrices: A survey, Electron. J. Linear Algebra, 18 (2009), 500-512.  doi: 10.13001/1081-3810.1327.  Google Scholar

[23]

J. Rohn and S. Shary, Interval matrices: regularity generates singularity, Linear Algebra and its Applications, 540 (2018), 149-159.  doi: 10.1016/j.laa.2017.11.020.  Google Scholar

[24]

S. M. Rump, INTLAB-INTerval LABoratory, In Developments in Reliable Computing(ed. Tibor Csendes), 77–104. Kluwer Academic Publishers, Dordrecht, 1999. http://www.ti3.tuhh.de/intlab. doi: 10.1007/978-94-017-1247-7.  Google Scholar

[25]

Y. Saad, Iterative Methods for Sparse Linear Systems, SIAM, 2003. doi: 10.1137/1.9780898718003.  Google Scholar

[26]

D. K. Salkuyeh, Generalized Jacobi and Gauss-Seidel methods for solving linear system of equations, Numer. Math. J. Chinese Univ. (English Ser.), 16 (2007), 164-170.   Google Scholar

[27]

R. S. Varga, Matrix Iterative Analysis, Prentice-Hall, Englewood Cliffs, NJ, 1962.  Google Scholar

show all references

References:
[1]

M. Allahdadi and H. M. Nehi, The optimal solution set of the interval linear programming problems, Optimization Letters, 7 (2013), 1893-1911.  doi: 10.1007/s11590-012-0530-4.  Google Scholar

[2]

A. Berman and R. J. Plemmons, Nonnegative Matrices in the Mathematical Science, SIAM, Philadelphia 1979. doi: 10.1137/1.9781611971262.  Google Scholar

[3]

L. Cvetković and H. Dragoslav, The AOR method for solving linear interval equations, Computing, 41 (1989), 359-364.  doi: 10.1007/BF02241224.  Google Scholar

[4]

M. T. Darvishi and P. Hessari, On convergence of the generalized AOR method for linear systems with diagonally dominant coefficient matrices, Applied Mathematics and Computation, 176 (2006), 128-133.  doi: 10.1016/j.amc.2005.09.051.  Google Scholar

[5]

M. Fiedler, J. Nedoma, J. Ramík, J. Rohn and K. Zimmermann, Linear Optimization Problems with Inexact Data, Springer, New York, 2006.  Google Scholar

[6]

A. Hadjidimos, Accelerated overrelaxation method, Mathematics of Computation, 32 (1978), 149-157.  doi: 10.2307/2006264.  Google Scholar

[7]

A. Hadjidimos, Successive overrelaxation (SOR) and related methods, Journal of Computational and Applied Mathematics, 123 (2000), 177-199.  doi: 10.1016/S0377-0427(00)00403-9.  Google Scholar

[8]

M. Hladík, Interval linear programming: A survey, Linear Programming: New Frontiers in Theory and Applications, Nova Science Publishers, New York, (2012), 85–120. Google Scholar

[9]

M. Hladík, New operator and method for solving real interval preconditioned interval linear equations, SIAM J. Numer. Anal., 52(1) (2014), 194-206.  doi: 10.1137/130914358.  Google Scholar

[10]

M. Hladík and J. Horáček, Interval linear programming techniques in constraint programming and global optimization, Constraint Programming and Decision Making, 539 (2014), 44-59.   Google Scholar

[11]

M. Hladík and I. Skalna, Relation between various methods for solving linear interval and parametric equations, Linear Alg. Appl., 574 (2019), 1-21.  doi: 10.1016/j.laa.2019.03.019.  Google Scholar

[12] R. A. Horn and C. R. Johnson, Matrix Analysis, Cambridge University Press, 1990.   Google Scholar
[13] R. A. Horn and C. R. Johnson, Topics in Matrix Analysis, Cambridge University Press, 1994.   Google Scholar
[14]

L. Jaulin, M. Kieffer, O. Didrit and É. Walter, Applied Interval Analysis, Springer, London, 2001. doi: 10.1007/978-1-4471-0249-6.  Google Scholar

[15]

R. Kearfott and V. Kreinovich, Applications of Interval computations, Kluwer, Dordrecht, 1996. doi: 10.1007/978-1-4613-3440-8_1.  Google Scholar

[16]

W. Li and W. W. Sun, Modified Gauss-Seidel type methods and Jacobi type methods for Z-matrices, Linear Algebra and its Applications, 317 (2000), 227-240.  doi: 10.1016/S0024-3795(00)00140-3.  Google Scholar

[17]

G. Mayer, Interval Analysis, and Automatic Result Verification, Walter de Gruyter GmbH & Co KG, Vol(65), 2017. doi: 10.1515/9783110499469.  Google Scholar

[18]

R. E. Moore, Methods and Applications of Interval Analysis, SIAM, Philadelphia, PA, 1979.  Google Scholar

[19]

A. Neumaier, New techniques for the analysis of linear interval equations, Linear Algebra and its Applications, 58 (1984), 273-325.  doi: 10.1016/0024-3795(84)90217-9.  Google Scholar

[20] A. Neumaier, Interval Methods For Systems of Equations, Cambridge University Press, 37, 1990.   Google Scholar
[21]

L. Qingrong and and J. Zhiying, The SOR method for solving linear interval equations, Freiburger Intervall-Berichte, 87 (1987), 1-7.   Google Scholar

[22]

J. Rohn, Forty necessary and sufficient conditions for regularity of interval matrices: A survey, Electron. J. Linear Algebra, 18 (2009), 500-512.  doi: 10.13001/1081-3810.1327.  Google Scholar

[23]

J. Rohn and S. Shary, Interval matrices: regularity generates singularity, Linear Algebra and its Applications, 540 (2018), 149-159.  doi: 10.1016/j.laa.2017.11.020.  Google Scholar

[24]

S. M. Rump, INTLAB-INTerval LABoratory, In Developments in Reliable Computing(ed. Tibor Csendes), 77–104. Kluwer Academic Publishers, Dordrecht, 1999. http://www.ti3.tuhh.de/intlab. doi: 10.1007/978-94-017-1247-7.  Google Scholar

[25]

Y. Saad, Iterative Methods for Sparse Linear Systems, SIAM, 2003. doi: 10.1137/1.9780898718003.  Google Scholar

[26]

D. K. Salkuyeh, Generalized Jacobi and Gauss-Seidel methods for solving linear system of equations, Numer. Math. J. Chinese Univ. (English Ser.), 16 (2007), 164-170.   Google Scholar

[27]

R. S. Varga, Matrix Iterative Analysis, Prentice-Hall, Englewood Cliffs, NJ, 1962.  Google Scholar

Figure 1.1.  Solution set of linear interval equation
Figure 4.1.  Solution set $ \sum(\textbf{A},b). $
Figure 4.2.  Solution set $ \sum(\textbf{A},b). $
[1]

Nizami A. Gasilov. Solving a system of linear differential equations with interval coefficients. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2739-2747. doi: 10.3934/dcdsb.2020203

[2]

Jiangxing Wang. Convergence analysis of an accurate and efficient method for nonlinear Maxwell's equations. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2429-2440. doi: 10.3934/dcdsb.2020185

[3]

Qiang Guo, Dong Liang. An adaptive wavelet method and its analysis for parabolic equations. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 327-345. doi: 10.3934/naco.2013.3.327

[4]

Arunima Bhattacharya, Micah Warren. $ C^{2, \alpha} $ estimates for solutions to almost Linear elliptic equations. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021024

[5]

Boris Kramer, John R. Singler. A POD projection method for large-scale algebraic Riccati equations. Numerical Algebra, Control & Optimization, 2016, 6 (4) : 413-435. doi: 10.3934/naco.2016018

[6]

Bin Pei, Yong Xu, Yuzhen Bai. Convergence of p-th mean in an averaging principle for stochastic partial differential equations driven by fractional Brownian motion. Discrete & Continuous Dynamical Systems - B, 2020, 25 (3) : 1141-1158. doi: 10.3934/dcdsb.2019213

[7]

Marion Darbas, Jérémy Heleine, Stephanie Lohrengel. Numerical resolution by the quasi-reversibility method of a data completion problem for Maxwell's equations. Inverse Problems & Imaging, 2020, 14 (6) : 1107-1133. doi: 10.3934/ipi.2020056

[8]

Hirofumi Notsu, Masato Kimura. Symmetry and positive definiteness of the tensor-valued spring constant derived from P1-FEM for the equations of linear elasticity. Networks & Heterogeneous Media, 2014, 9 (4) : 617-634. doi: 10.3934/nhm.2014.9.617

[9]

J. Frédéric Bonnans, Justina Gianatti, Francisco J. Silva. On the convergence of the Sakawa-Shindo algorithm in stochastic control. Mathematical Control & Related Fields, 2016, 6 (3) : 391-406. doi: 10.3934/mcrf.2016008

[10]

Fernando P. da Costa, João T. Pinto, Rafael Sasportes. On the convergence to critical scaling profiles in submonolayer deposition models. Kinetic & Related Models, 2018, 11 (6) : 1359-1376. doi: 10.3934/krm.2018053

[11]

Alberto Bressan, Carlotta Donadello. On the convergence of viscous approximations after shock interactions. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 29-48. doi: 10.3934/dcds.2009.23.29

[12]

Caifang Wang, Tie Zhou. The order of convergence for Landweber Scheme with $\alpha,\beta$-rule. Inverse Problems & Imaging, 2012, 6 (1) : 133-146. doi: 10.3934/ipi.2012.6.133

[13]

Armin Lechleiter, Tobias Rienmüller. Factorization method for the inverse Stokes problem. Inverse Problems & Imaging, 2013, 7 (4) : 1271-1293. doi: 10.3934/ipi.2013.7.1271

[14]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[15]

Guillaume Bal, Wenjia Jing. Homogenization and corrector theory for linear transport in random media. Discrete & Continuous Dynamical Systems - A, 2010, 28 (4) : 1311-1343. doi: 10.3934/dcds.2010.28.1311

[16]

Alexander A. Davydov, Massimo Giulietti, Stefano Marcugini, Fernanda Pambianco. Linear nonbinary covering codes and saturating sets in projective spaces. Advances in Mathematics of Communications, 2011, 5 (1) : 119-147. doi: 10.3934/amc.2011.5.119

[17]

W. Cary Huffman. On the theory of $\mathbb{F}_q$-linear $\mathbb{F}_{q^t}$-codes. Advances in Mathematics of Communications, 2013, 7 (3) : 349-378. doi: 10.3934/amc.2013.7.349

[18]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[19]

Sergi Simon. Linearised higher variational equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4827-4854. doi: 10.3934/dcds.2014.34.4827

[20]

Haibo Cui, Haiyan Yin. Convergence rate of solutions toward stationary solutions to the isentropic micropolar fluid model in a half line. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020210

 Impact Factor: 

Metrics

  • PDF downloads (30)
  • HTML views (55)
  • Cited by (0)

[Back to Top]